MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BOOST RESTERILIZABLE GEL SIZER; SIZER, MAMMARY, BREAST IMPLANT VOLUME

MENTOR TEXAS MENTOR MEMORYGEL BOOST RESTERILIZABLE GEL SIZER; SIZER, MAMMARY, BREAST IMPLANT VOLUME
Model Number RSZHPB685S
Medical Device Problem Codes Material Disintegration (1177); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and a non-conformance was identified related to device malfunction.This non-conformance will be addressed through mentor¿s quality system.Fda correction/ removal reporting no.: (b)(4).Reason for device explant and/or reoperation: no.Information regarding explantation or an expected explantation date has been received.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that two mentor memorygel boost resterilizable gel sizers being used in a breast augmentation were found to be ruptured during the operation.The devices did come into contact with the patient; however, there were no reported patient consequences or procedural delays.This report is for the first of two devices.
 
Additional Manufacturer Narrative
Manufacturer¿s reference number: (b)(4).After secondary review on jun 13 2022, h6.Medical device problem code a0408 has been added to more accurately capture the event.This issue occurred before the procedure.As a non-implantable device, the potential that this could cause or contribute to a death or serious injury, or other significant adverse event, is remote.As a result, this event has been deemed not reportable and no further investigation will take place.
 
Additional Manufacturer Narrative
A photo of the device was returned for evaluation.Photo evaluation summary: upon visual evaluation of the images provided in the complaint, both devices were observed ruptured, however, the consistency of the gel could not be evaluated.As the products involved in this complaint were not received, the devices couldn´t be analyzed according to our procedures.Based on the information currently available, a product issue was identified during the investigation of the photos received.This product issue will be addressed through mentor¿s quality system.According to the manufacturing investigation, with consideration of process controls and material specifications, the defects reported cannot be confirmed a manufacturing defect.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BOOST RESTERILIZABLE GEL SIZER
Common Device Name
SIZER, MAMMARY, BREAST IMPLANT VOLUME
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
michelleann garcia
3041 skyway circle north
irving, TX 75038
646591-7981
MDR Report Key14655335
Report Number1645337-2022-06826
Device Sequence Number5757014
Product Code MRD
UDI-Device Identifier00081317027515
UDI-Public00081317027515
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062421
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRSZHPB685S
Device Catalogue NumberRSZHPB685S
Device Lot Number9721346
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/20/2022
Supplement Date Received by Manufacturer06/13/2022
08/08/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date07/07/2022
08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown